1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Bowel movements

Discussion in 'Newly Diagnosed' started by Sarahjane41, Jun 19, 2021.

  1. Sarahjane41

    Sarahjane41 Type 2 · Active Member

    Messages:
    27
    Likes Received:
    40
    Trophy Points:
    33
    Good afternoon I would like to know how bad people suffer with type 2 and very loose bowel movements sorry if too much information.

    I have been on metformin over a year and on trulicity for 9 weeks, the first 8 weeks I have been constipated but added extra fibre lower carbs etc and it balanced out.

    This week omg I swear to god it's been aweful very loose up to 5/6 times a day, cramps and unable to go very far. I've been reading up on diabetes dysentery, do we just bouts or is this a thing I will have to live with?? I blinking hope not!!!!

    Anyway any advice I will be very grateful from a hopeful newbie xxxx
     
    • Hug Hug x 2
  2. Andydragon

    Andydragon Type 2 · Moderator
    Staff Member

    Messages:
    2,219
    Likes Received:
    3,023
    Trophy Points:
    198
    Metformin can cause that type of side effect but you said you’ve been on for a year? Has it always been the case and are you on normal or slow release?
     
    • Like Like x 2
  3. Sarahjane41

    Sarahjane41 Type 2 · Active Member

    Messages:
    27
    Likes Received:
    40
    Trophy Points:
    33
    The normal metformin, I'm worried if I take immodium or something I'll go back the other way!!

    Might not take them untill monday see if its them causing it.

    Thanks for getting back to me, if it's just a flare up I can deal with it, if its long term I'll be gutted xx
     
  4. Andydragon

    Andydragon Type 2 · Moderator
    Staff Member

    Messages:
    2,219
    Likes Received:
    3,023
    Trophy Points:
    198
    Well, there is slow release metformin and that is often kinder on the system. I was on it for over a decade with no issues. The normal version I wasn’t on very long

    so, there are options. As you say, it may address itself but if not don’t suffer and speak to the doctor. Its not an unusual side effect, many diabetics can tolerate metformin well but sone need slow release, others find probiotics help. Sone don’t tolerate it. But given you’ve had it a year it may be other things causing it
     
    • Like Like x 1
    • Agree Agree x 1
  5. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    665
    Likes Received:
    370
    Trophy Points:
    123
    It’s easy to get in the habit of blaming diabetes for everything but, unfortunately, it does not stop us getting other medical problems.
    It may be worth talking to your doctor to rule out anything else if it is getting bad.
     
    • Agree Agree x 4
    • Like Like x 1
  6. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,643
    Likes Received:
    5,186
    Trophy Points:
    198
    Metformin caused me no end of embarrassment, pain and so much washing.
    I didn't need it, I just used diet and adjusted my carb intake to get normal numbers.
     
    • Like Like x 1
  7. Grant_Vicat

    Grant_Vicat Don't have diabetes · Well-Known Member

    Messages:
    792
    Likes Received:
    1,108
    Trophy Points:
    178
    Hi @Sarahjane41 I'm just wondering how your blood glucose readings are. Persistently high readings used to give me appalling problems. As soon as I got my levels came within 5.5 - 7.0 my stomach would behave! I hope you get sorted quickly.
     
    • Like Like x 1
  8. VashtiB

    VashtiB Type 2 · Moderator
    Staff Member

    Messages:
    1,433
    Likes Received:
    832
    Trophy Points:
    173
    Since you've already been on the metformin for a year it may be something else like a stomach virus. That said it may not hurt to see if you can try the slow release version. I am on the slow release version and found less symtoms when I changed it to nightly rather than morning as I don't eat in the morning.
     
    • Like Like x 1
    • Agree Agree x 1
    • Hug Hug x 1
  9. MrsA2

    MrsA2 Type 2 · Well-Known Member

    Messages:
    1,932
    Likes Received:
    2,472
    Trophy Points:
    198
    Also, you've been losing weight and low carbing, so maybe the amount of medication needs adjusting?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook